Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 108, NWS Jackson, KY

April 25, 20117 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 25, 2011, 8:48 PM EDT for 7 counties in Kentucky. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2011, 8:48 PM EDT (00:48 UTC)
Expired
Apr 25, 2011, 9:30 PM EDT
In force
42 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Floyd County, KY, Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Perry County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 66 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 8:53 PM EDTTSTM WND DMGCornettsville, KYTREES WERE REPORTED DOWN ALONG KY HIGHWAY 7 NEAR CORNETTSVILLE. REPORTED RELAYED BY TV MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 157 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
157 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WUUS53 KJKL 260048
SVRJKL
KYC071-095-119-131-133-193-195-260130-
/O.NEW.KJKL.SV.W.0108.110426T0048Z-110426T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EDT MON APR 25 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  NORTHEASTERN HARLAN COUNTY IN SOUTHEAST KENTUCKY...
  KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  EAST CENTRAL LESLIE COUNTY IN SOUTHEAST KENTUCKY...
  LETCHER COUNTY IN SOUTHEAST KENTUCKY...
  EASTERN PERRY COUNTY IN SOUTHEAST KENTUCKY...
  EXTREME SOUTHWESTERN PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 930 PM EDT

* AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM DIABLOCK TO DEFEATED CREEK TO
  BIG STONE GAP...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HAZARD...WHITESBURG...HINDMAN...JEFF...ULVAH...HALLIE...
  PARTRIDGE...SKYLINE...LILLEY CORNETT WOODS...BLUEFIELD...FLINT...
  RED STAR...KINGS CREEK...BULAN...ARMINTA...ELKO...VICCO...ROXANA...
  BLACKEY AND CORDIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3716 8331 3720 8333 3750 8290 3720 8255
      3713 8268 3712 8272 3704 8272 3702 8279
      3698 8286 3693 8285 3690 8287 3687 8292
TIME...MOT...LOC 0048Z 231DEG 30KT 3722 8317 3705 8299
          3688 8277
WIND...HAIL 60MPH 1.00IN

$$

JP
3 follow-up statements
344 
WWUS53 KJKL 260105
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
905 PM EDT MON APR 25 2011

KYC095-131-260115-
/O.CAN.KJKL.SV.W.0108.000000T0000Z-110426T0130Z/
LESLIE KY-HARLAN KY-
905 PM EDT MON APR 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARLAN AND EAST
CENTRAL LESLIE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3701 8284 3702 8290 3708 8304 3721 8312
      3732 8316 3750 8290 3720 8255 3713 8268
      3712 8272 3704 8272
TIME...MOT...LOC 0105Z 215DEG 36KT 3737 8302 3724 8290
          3712 8287 3714 8266

$$

KYC071-119-133-193-195-260130-
/O.CON.KJKL.SV.W.0108.000000T0000Z-110426T0130Z/
FLOYD KY-PIKE KY-KNOTT KY-PERRY KY-LETCHER KY-
905 PM EDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LETCHER...EAST
CENTRAL PERRY...KNOTT...EXTREME SOUTHWESTERN PIKE AND SOUTHWESTERN
FLOYD COUNTIES UNTIL 930 PM EDT...

AT 901 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CARRIE TO AMELIA TO OSCALOOSA TO
PAYNE GAP...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  HINDMAN...WHITCO...COLLY...TINA...SPIDER...VAN...SACKETT...
  MARLOWE...MAYKING...BRINKLEY...BELLCRAFT...TILLIE...PAYNE GAP...
  SERGENT...IVIS...CROWN...WRIGHT...MALLIE...VEST AND WINTERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3701 8284 3702 8290 3708 8304 3721 8312
      3732 8316 3750 8290 3720 8255 3713 8268
      3712 8272 3704 8272
TIME...MOT...LOC 0105Z 215DEG 36KT 3737 8302 3724 8290
          3712 8287 3714 8266
WIND...HAIL 60MPH 1.00IN

$$

PELTON
152 
WWUS53 KJKL 260119
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
919 PM EDT MON APR 25 2011

KYC193-260129-
/O.CAN.KJKL.SV.W.0108.000000T0000Z-110426T0130Z/
PERRY KY-
919 PM EDT MON APR 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PERRY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3708 8277 3709 8285 3718 8296 3728 8299
      3738 8307 3750 8290 3720 8255 3713 8268
      3712 8272 3709 8272
TIME...MOT...LOC 0119Z 220DEG 33KT 3746 8290 3727 8280
          3719 8264 3719 8246

$$

KYC071-119-133-195-260130-
/O.CON.KJKL.SV.W.0108.000000T0000Z-110426T0130Z/
FLOYD KY-PIKE KY-KNOTT KY-LETCHER KY-
919 PM EDT MON APR 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LETCHER...KNOTT...EXTREME SOUTHWESTERN PIKE AND SOUTHWESTERN FLOYD
COUNTIES UNTIL 930 PM EDT...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BOLYN TO IVAN TO DUNHAM TO CLINTWOOD...MOVING NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  DUNHAM...MOUSIE...MCROBERTS...ADAMSON...HANDSHOE...KITE...
  PUNCHEON...HALL...GREENLEAF...BEEFHIDE...SPEIGHT...DRY CREEK...
  TOPMOST...RAVEN...HALO AND WHEELWRIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3708 8277 3709 8285 3718 8296 3728 8299
      3738 8307 3750 8290 3720 8255 3713 8268
      3712 8272 3709 8272
TIME...MOT...LOC 0119Z 220DEG 33KT 3746 8290 3727 8280
          3719 8264 3719 8246
WIND...HAIL 60MPH <.50IN

$$

PELTON
100 
WWUS53 KJKL 260133
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
933 PM EDT MON APR 25 2011

KYC071-119-133-195-260143-
/O.EXP.KJKL.SV.W.0108.000000T0000Z-110426T0130Z/
FLOYD KY-PIKE KY-KNOTT KY-LETCHER KY-
933 PM EDT MON APR 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LETCHER...KNOTT...
EXTREME SOUTHWESTERN PIKE AND SOUTHWESTERN FLOYD COUNTIES HAS
EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 3708 8277 3709 8285 3718 8296 3728 8299
      3738 8307 3750 8290 3720 8255 3713 8268
      3712 8272 3709 8272
TIME...MOT...LOC 0119Z 220DEG 33KT 3743 8285 3724 8275
          3716 8260 3716 8242

$$

PELTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:35 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 25, 7:35 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
735 PM EDT MON APR 25 2011

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/

ACTIVE PATTERN TO CONTINUE DURING THE PERIOD...BUT WINDING DOWN ON
WEDNESDAY NIGHT. MODELS ARE STILL SHOWING SOME TIMING/TRACKING
DISCREPANCIES...AND HAVE USED A COMPROMISE FOR THE FORECAST.

FIRST CONCERN IS FOR THE LATE AFTERNOON AND EVENING. CONVECTION HAS
STARTED TO POP...BUT MOSTLY OUTSIDE THE FORECAST AREA AS OF MID
AFTERNOON. AT THIS POINT...STILL THINKING THAT COVERAGE WILL BE
LIMITED WITH A LACK OF A FOCUSING MECHANISM...AND HAVE USED A 20
PERCENT POP FOR THE START OF FIRST PERIOD. IF TRENDS SHOW MORE
COVERAGE...AN UPDATE WOULD BE NEEDED. HAVE ALSO INCLUDED SLIGHT
CHANCE TOWARD THE END OF THE PERIOD IN OUR FAR SW...WITH BOTH THE NAM
AND GFS SHOWING CONVECTION INITIATING ALONG A COLD FRONT OVER MO AND
AR THIS EVENING AND MOVING EAST OVERNIGHT...BUT THE NAM BEING SLOWER
THAN THE GFS.

ON TUESDAY THE CONVECTION REMNANTS MOVE THROUGH OUR AREA. FORECAST
WIND FIELDS SHOW MORE SHEER DEVELOPING FOR TUE...AND SEVERE THREAT
WILL NEED TO BE WATCHED...ESPECIALLY IF SOME DESTABILIZATION CAN TAKE
PLACE FIRST. DOWNSLOPE LOW LEVEL FLOW MAY LOWER THE PRECIP AND SVR
THREAT OVER THE FAR EASTERN PORTION OF THE FORECAST AREA ON TUE.

TUE NIGHT A STRONG AREA OF LOW PRESSURE WILL DEVELOP OVER THE
SOUTHERN PLAINS AND HEAD TOWARD AR. MODELS SHOW CONVECTION DEVELOPING
TO OUR W AND SW CLOSER TO THE LOW AND IN THE AREA OF GOOD INFLOW OFF
THE GULF. THIS CONVECTION MAY AFFECT OUR AREA DURING THE NIGHT.

THE MOST SIGNIFICANT WX IS LIKELY TO BE WEDNESDAY. THE AFOREMENTIONED
LOW WILL CONTINUE DEEPENING AND TRACKING NE UP THE OHIO VALLEY. THE
WINDS FIELDS ARE EXPECTED TO BE VERY STRONG. THE MOST QUESTIONABLE
PARAMETER MAY BE INSTABILITY...ESPECIALLY IN OUR EASTERN COUNTIES...
WHERE DOWNSLOPE LOW LEVEL FLOW IS A DISTINCT POSSIBILITY FOR LIMITING
PRECIP AND SEVERE POTENTIAL. EVEN SO...BOTH FLOODING AND ALL TYPES OF
SEVERE WX ARE A CONCERN...ESPECIALLY IN OUR WESTERN COUNTIES. EVEN IN
THE EAST...IF CONVECTION MANAGES TO OCCUR DESPITE DOWNSLOPING...
DAMAGING WINDS COULD STILL THREATEN. THE THREATS WIND DOWN ON
WEDNESDAY NIGHT WITH COLD FRONTAL PASSAGE.

.LONG TERM.../THURSDAY THROUGH MONDAY/

FINALLY APPEARS A BREAK FROM THE ACTIVE WEATHER WILL ARRIVE ON
THURSDAY AS MUCH DRIER AND COOLER AIR RETURNS TO EAST KENTUCKY. THIS
SHOULD GIVE THE AREA A CHANCE TO DRY OUT AND RECOVER FROM THE MID
WEEK ACTIVE WEATHER. TEMPERATURES WILL ONCE AGAIN BEGIN TO REBOUND
HEADING INTO NEXT WEEKEND...WITH A COLD FRONT TO BRING ANOTHER
CHANCE OF RAIN LATE IN THE WEEKEND.

MODELS ARE IN VERY GOOD AGREEMENT FROM THURSDAY INTO THE START OF
THIS NEXT WEEKEND. WILL GO AHEAD AND ELIMINATE POPS STARTING AT 12Z
THURSDAY THROUGH 00Z FRIDAY. MODEL SOUNDINGS ARE JUST TOO DRY AND
STABLE TO PRODUCE MUCH IN THE WAY OF MEASURABLE PRECIPITATION.

THERE IS STILL UNCERTAINTY SURROUNDING THE TIMING OF THE FRONT LATE
IN THE WEEKEND. OPTING TO KEEP THE FORECAST FAIRLY IN TACT WITH
SMALL CHANCES OF SHOWERS AND THUNDERSTORMS FROM SATURDAY NIGHT
THROUGH SUNDAY NIGHT. HOWEVER...GUT FEELING IS THE FRONT WILL LIKELY
END UP BEING SLOWER AND MAY HOLD OFF UNTIL SUNDAY NIGHT OR MONDAY.
THIS IS GENERALLY WHAT THE ECMWF AGREES ON AT THE MOMENT.
HOWEVER...WITHOUT MODEL AGREEMENT...OPTING TO HOLD ONTO A CHANCE FOR
SATURDAY NIGHT THROUGH SUNDAY.

AFTER A "COOL" THURSDAY...TEMPERATURES WILL WARM HEADING INTO THE
UPCOMING WEEKEND. GUIDANCE SEEMS TO BE COVERING THE TEMPERATURES
FAIRLY WELL...SO NO REASON TO DEVIATE VERY MUCH.
&&

.AVIATION.../00Z TO 24Z/...UPDATED

EXPECTING VFR CONDITIONS THROUGH AROUND 16 OR 17Z TOMORROW. OTHER
THAN A FEW MIDDLE LEVEL CLOUDS AND CIRRUS LEFT OVER FROM DISTANT
THUNDERSTORMS...SKIES SHOULD BE MOSTLY CLEAR OVERNIGHT. CLOUDS WILL
BEGIN TO LOWER AND THICKEN BY LATE TOMORROW MORNING...AS A COLD FRONT
APPROACHES FROM THE SOUTHWEST. A FEW STORMS COULD BE SEVERE TUESDAY
AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
ENVIRONMENTAL WINDS WILL BEGIN TO INCREASE OUT OF THE SOUTHWEST LATE
TOMORROW MORNING...WITH GUSTS OF 15 TO 20KTS POSSIBLE. IFR CONDITIONS
WILL BE POSSIBLE WITH THE THUNDERSTORMS...PARTICULARLY THE STRONGER
STORMS THAT PRODUCE HEAVY RAINFALL.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM....KAS
AVIATION...AR
Hazardous weather outlook, Apr 25, 4:38 AM EDT, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
438 AM EDT MON APR 25 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261145-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
438 AM EDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE TODAY AND AGAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY THROUGH WEDNESDAY
NIGHT...AND AGAIN FROM SATURDAY NIGHT THROUGH SUNDAY. SOME OF THE
STORMS FROM TUESDAY THROUGH WEDNESDAY NIGHT MAY BECOME SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS.

IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE FROM TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT...RESULTING IN A POTENTIAL FOR FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...ANY WIND DAMAGE...OR
EXCESSIVE RAINFALL TO THE NATIONAL WEATHER SERVICE IN JACKSON.

MB

In the hours before

Special weather statement, Apr 25, 3:45 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT MON APR 25 2011

KYZ120-252015-
PIKE-
345 PM EDT MON APR 25 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 415
PM EDT MONDAY AFTERNOON...

   EAST CENTRAL PIKE.

AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PAW PAW...OR
14 MILES SOUTHWEST OF GILBERT CREEK...MOVING NORTH AT 40 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODMAN AROUND
350 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS UP TO 50
MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

PELTON
Special weather statement, Apr 25, 5:41 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
541 PM EDT MON APR 25 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261000-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
541 PM EDT MON APR 25 2011

...SEVERE THUNDERSTORMS AND FLOODING POSSIBLE ACROSS EASTERN
KENTUCKY FROM TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...

A PASSING AREA OF STRONG LOW PRESSURE WILL BRING A COLD FRONT
THROUGH THE REGION ON WEDNESDAY. AHEAD OF THE FRONT ON TUESDAY
AFTERNOON AND EVENING...SEVERE THUNDERSTORMS MAY DEVELOP. THE MAIN
THREATS FROM THESE STORMS INITIALLY WILL BE LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAINS WHICH COULD LEAD TO FLASH FLOODING.

AS THE FRONT MOVES THROUGH THE AREA ON WEDNESDAY...THERE WILL BE A
RENEWED THREAT OF SEVERE THUNDERSTORMS...WITH LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAINS WHICH MAY AGAIN LEAD TO FLASH
FLOODING.

BY LATE WEDNESDAY NIGHT...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE
IN THE 1 TO 3 INCH RANGE. IF THESE AMOUNTS MATERIALIZE...FLOODING
WILL BECOME PROBABLE ALONG THE RED RIVER...AS WELL AS PORTIONS OF THE
CUMBERLAND AND KENTUCKY RIVERS.

ANY CHANGES IN THE TRACK AND INTENSITY OF THIS SYSTEM WILL AFFECT
THE TIMING OF THE SEVERE WEATHER THREAT AS WELL AS TOTAL RAINFALL
AMOUNTS. RESIDENTS SHOULD STAY TUNED FOR FURTHER UPDATES TO THIS
DEVELOPING WEATHER SITUATION.

AR
Special weather statement, Apr 25, 7:18 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
718 PM EDT MON APR 25 2011

KYZ087-260000-
BELL-
718 PM EDT MON APR 25 2011

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 800
PM EDT MONDAY EVENING...

   SOUTHERN BELL.

AT 717 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
NOETOWN...OR 10 MILES SOUTHWEST OF MIDDLESBORO...MOVING NORTH AT 50
MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NOETOWN AROUND
725 PM EDT...MIDDLESBORO AND BINGHAMTOWN AROUND 730 PM
EDT...FERNDALE AROUND 735 PM EDT...WASIOTO AROUND 740 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS AROUND 50
MPH...FREQUENT LIGHTNING AND NICKEL SIZED HAIL IN THESE AREAS.

PELTON
Local storm report, Apr 25, 8:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
848 PM EDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TSTM WND DMG     MIDDLESBORO             36.61N 83.72W
04/25/2011                   BELL               KY   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN ON THE RIGHT FORK OF POLLY HOLLOW
            RD OUTSIDE OF MIDDLESBORO.

&&

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 9:34 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin, Martin41 min
Apr 25, 10:12 PM EDTSevere Thunderstorm WarningJKLMartin, Pike15 min
Apr 26, 4:10 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more36 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.